Alert archive / Ohio / Flood Watches in 2018
Flood Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Feb 15, 2018, 3:12 AM EST for 13 counties in Ohio. It took effect at Feb 15, 2018, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2018, 3:12 AM EST (08:12 UTC)
- In effect from
- Feb 15, 2018, 4:00 PM EST
- Expired
- Feb 16, 2018, 9:53 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 595 m²/s²
- 0-3 km storm-relative helicity
- 678 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WGUS61 KCLE 150812 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 312 AM EST Thu Feb 15 2018 OHZ029>032-036>038-047-151615- /O.NEW.KCLE.FA.A.0002.180215T2100Z-180216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox- Including the cities of Mansfield, Ashland, Wooster, Canton, Marion, Mount Gilead, Millersburg, and Mount Vernon 312 AM EST Thu Feb 15 2018 ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Cleveland has issued a * Flood Watch for portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Ashland, Knox, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Stark, and Wayne. * From this afternoon through Friday morning. * Rain is expected to move into the area this afternoon and continue through tonight. Total rainfall amounts during this period across the watch area from an inch to an inch and a half are expected, with localized higher amounts possible where heavier rain showers persist. * Excessive rainfall may lead to flooding of streams, low lying spots, and poor drainage areas especially in urban and hilly locations. Those near streams and rivers should be especially cautious as streams and rivers can rise quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
5 follow-up statements
293 WGUS61 KCLE 151504 FFACLE Flood Watch National Weather Service Cleveland OH 1004 AM EST Thu Feb 15 2018 OHZ029>032-036>038-047-160000- /O.CON.KCLE.FA.A.0002.180215T2100Z-180216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox- Including the cities of Mansfield, Ashland, Wooster, Canton, Marion, Mount Gilead, Millersburg, and Mount Vernon 1004 AM EST Thu Feb 15 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Ashland, Knox, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Stark, and Wayne. * From 4 PM EST this afternoon through Friday morning * Rain is expected to move into the area this afternoon and continue through tonight. A few thunderstorms are also possible. Total rainfall amounts expected during this period across the watch area are from an inch to an inch and a half, with localized higher amounts possible where heavier rain showers persist. * Excessive rainfall may lead to flooding of streams, creeks, low lying spots, and poor drainage areas especially in urban and hilly locations. Those near streams and rivers should be especially cautious as streams and rivers can rise quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
944 WGUS61 KCLE 151908 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 208 PM EST Thu Feb 15 2018 OHZ020>023-033-160400- /O.EXA.KCLE.FA.A.0002.180215T2100Z-180216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Medina-Summit-Portage-Trumbull-Mahoning- Including the cities of Medina, Akron, Ravenna, Warren, and Youngstown 208 PM EST Thu Feb 15 2018 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... The National Weather Service in Cleveland has expanded the * Flood Watch to include a portion of northeast Ohio, including the following areas, Mahoning, Medina, Portage, Summit, and Trumbull. * Through Friday morning * Rain is expected to move into the area this afternoon and continue through tonight. A few thunderstorms are also possible. Total rainfall amounts expected during this period across the watch area are from an inch to an inch and a half, with localized higher amounts possible where heavier rain showers persist. * Excessive rainfall may lead to flooding of streams, creeks, low lying spots, and poor drainage areas especially in urban and hilly locations. Those near streams and rivers should be especially cautious as streams and rivers can rise quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ OHZ029>032-036>038-047-160400- /O.CON.KCLE.FA.A.0002.180215T2100Z-180216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox- Including the cities of Mansfield, Ashland, Wooster, Canton, Marion, Mount Gilead, Millersburg, and Mount Vernon 208 PM EST Thu Feb 15 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Ashland, Knox, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Stark, and Wayne. * Through Friday morning * Rain is expected to move into the area this afternoon and continue through tonight. A few thunderstorms are also possible. Total rainfall amounts expected during this period across the watch area are from an inch to an inch and a half, with localized higher amounts possible where heavier rain showers persist. * Excessive rainfall may lead to flooding of streams, creeks, low lying spots, and poor drainage areas especially in urban and hilly locations. Those near streams and rivers should be especially cautious as streams and rivers can rise quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
168 WGUS61 KCLE 160227 FFACLE Flood Watch National Weather Service Cleveland OH 927 PM EST Thu Feb 15 2018 OHZ020>023-029>033-036>038-047-161030- /O.CON.KCLE.FA.A.0002.000000T0000Z-180216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 927 PM EST Thu Feb 15 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Ashland, Knox, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Mahoning, Medina, Portage, Stark, Summit, Trumbull, and Wayne. * Through Friday morning * Rain and possible thunderstorms will result in total rainfall across much of the area from 1 to locally 2 inches by the time the rain tapers off late tonight into Friday morning. * Excessive rainfall may lead to flooding of streams, creeks, low lying spots, and poor drainage areas especially in urban and hilly locations. Those near streams and rivers should be especially cautious as streams and rivers can rise quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
187 WGUS61 KCLE 160828 FFACLE Flood Watch National Weather Service Cleveland OH 328 AM EST Fri Feb 16 2018 OHZ020>023-029>033-036>038-047-161500- /O.CON.KCLE.FA.A.0002.000000T0000Z-180216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 328 AM EST Fri Feb 16 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... The Flood Watch continues for * Portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Ashland, Knox, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Mahoning, Medina, Portage, Stark, Summit, Trumbull, and Wayne. * Until 10 AM EST this morning. * Moderate rain will continue across the area early this morning before ending around and shortly after daybreak. Additional rainfall amounts up a half of an inch are possible through this morning. * Excessive rainfall may lead to flooding of streams, creeks, low lying spots, and poor drainage areas especially in urban and hilly locations. Those near streams and rivers should be especially cautious as streams and rivers can rise quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
529 WGUS61 KCLE 161453 FFACLE Flood Watch National Weather Service Cleveland OH 953 AM EST Fri Feb 16 2018 OHZ020>023-029>033-036>038-047-161600- /O.CAN.KCLE.FA.A.0002.000000T0000Z-180216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 953 AM EST Fri Feb 16 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of north central Ohio and northeast Ohio has been cancelled. Rain has ended across the area and no additional rainfall is expected today. Continue to avoid rivers and creeks that may be running swiftly with elevated water levels. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Feb 15, 12:57 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 15, 12:57 AM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1257 AM EST Thu Feb 15 2018
.SYNOPSIS...
Low pressure will move across northern Ohio and northwestern
Pennsylvania Thursday afternoon into Thursday night. This will
force a cold front across the area by early Friday. High
pressure will build east over the region for the end of the
week.
&&
.NEAR TERM /THROUGH TODAY/...
Fog is dense and widespread enough to warrant an advisory
across northwest Ohio. It may not be too bad in town but I
suspect that in the open country side where there is still snow
cover that the fog is quite dense. Calling around it seems that
it is the worst from around Hancock County north and as far east
as Seneca and Sandusky County. The south winds were keeping the
lakeshore less foggy. Elsewhere across northern OH and
northwest PA the dense fog is more patchy - will have it in the
forecast but will hold off on any advisory since the south wind
will continue to slowly increase which should keep the dense
fog from getting too widespread.
Adjusted the hourly temperatures which should be steady or
rising overnight as the dew points creep up. Most areas have
already had their min temp. No other changes for the late
evening update.
Original NEAR TERM Discussion...
Clouds continue to overspread the area and all but the
northeastern tip of the area is again overcast. In an hour those
areas will also be cloudy. Just seeing some light showers across
the southern end of the area with a bigger area of rain closer
to the OH river. That area will miss the forecast area but do
expect the precip at the southern end of the area to increase
this evening. By 00z most of the area along and east of I-71
should have showers in the area. The showers will be more widely
spaced west of there. The previous forecast had a good handle on
precip chances and have made few changes. Basically will go
with likely wording in the east to low chance northwest. The
precip will move off to the east by daybreak and there will be a
dry period for much of Thursday. The models continue to have
some slight differences. Have trended toward the GFS and it's
slightly lower precip totals. The NAM appears too wet given no
Gulf connection. Will see rain overspread the area tomorrow
afternoon and continue tomorrow night. The precip will end from
west to east tomorrow night. We could see a quarter to third of
an inch of QPF tonight with a half to three quarters of an inch
tomorrow and tomorrow night with highest totals over the
southeast end of the area. With the most of the rivers still ice
covered will have to watch for possible ice jam issues.
Fortunately the greatest QPF amounts will be over the southeast
end of the area where ice jam concerns are less.
Guidance temps seem reasonable and have made only minor changes
from the previous forecast.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Colder and drier air will be pushing SE across the cwa Fri causing a
rain to snow mix to end from NW to SE. Little or no snow
accumulation is expected. Marginal lake effect conditions could
allow for a few flurries early Fri night in the snowbelt before high
pressure moves over the area.
The models start to bring some moisture back into the area late Sat
into Sat night with a dissipating cold front that moves into the
Lake Erie area. Otherwise, high pressure tends to remain in control
thru Sunday so will only carry small chc pops for snow late Sat into
Sat night.
Near normal temps Fri and Sat should start to warm a little above
normal for Sun.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Warmer conditions area expected through the long term period.
However the Gulf of Mexico will open up allowing moisture to
increase across the region. Low pressure looks as if it will develop
over the Central Plains and move across the Great Lakes Monday into
Tuesday. A second storm system may move along the frontal boundary
that will be located near the area on Wednesday. So expect to see
periods of rain Monday through Wednesday. Highs through the long
term period will generally be in the 50s.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
IFR conditions and some patchy drizzle will continue through
the early part of the period, as a stationary boundary sits just
south of the area. This boundary will lift north as a warm
front later this morning, with some improvement in the
visibility and a slight, brief improvement with ceilings. Low
pressure will track across the region late in the period, with a
return of IFR at most sites with -RA. Winds will remain out of
the southwest around 10 knots through most of the period.
OUTLOOK...Non-VFR likely early Friday.
&&
.MARINE...
SW winds should increase to about 10 to 20 knots Thu ahead of a cold
front that will turn winds to the NW for Fri that will then become
light and changeable for Fri night into Sat as high pressure moves
over the lake.
South to SW winds will redevelop for Sun and Mon but should tend to
stay 15 knots or less.
The warmer temps will likely produce some melting of the ice on the
lake but the relatively light winds should lead to only limited
movement of the ice fields.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Dense Fog Advisory until 9 AM EST this morning for OHZ003-
006>008-017-018.
PA...None.
MARINE...None.
&&
SYNOPSIS...Kubina
NEAR TERM...Kosarik/Kubina
SHORT TERM...Adams
LONG TERM...Sefcovic
AVIATION...Greenawalt
MARINE...AdamsHazardous weather outlook, Feb 14, 10:25 PM EST, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1025 PM EST Wed Feb 14 2018 OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-160330- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 1025 PM EST Wed Feb 14 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Watch for patchy dense fog tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain will develop Thursday and continue Thursday night. Runoff from rain and snow melt will cause water levels to rise on area waterways. Minor flooding is possible including the potential for ice jams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-160330- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca- 1025 PM EST Wed Feb 14 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Rain will develop Thursday and continue Thursday night. Runoff from rain and snow melt will cause water levels to rise on area waterways. Minor flooding is possible including the potential for ice jams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-160330- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1025 PM EST Wed Feb 14 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 14, 10:43 PM EST, 4 hours 29 minutes before
Special Weather Statement National Weather Service Cleveland OH 1043 PM EST Wed Feb 14 2018 OHZ019>022-027>032-036>038-047-150700- Huron-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Marion-Morrow-Holmes-Knox- Including the cities of Norwalk, Medina, Akron, Ravenna, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Marion, Mount Gilead, Millersburg, and Mount Vernon 1043 PM EST Wed Feb 14 2018 ...Patchy dense fog overnight... Patchy dense fog will continue overnight. Visibilities will be below a quarter of a mile in places, especially outlying areas. Motorists should be alert for rapidly reduced visibilities in patchy dense fog.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:45 PM EST | Dense Fog Advisory | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood | 13 hr |
| Feb 15, 6:26 PM EST | Areal Flood Warning | CLE | Knox | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.